MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888412007
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the peritoneal dialysis catheter was disconnected at the titanium joint junction.It was also stated that the device had a leak at the titanium connector.It was reported that there were many cases where the catheter was disconnected at the titanium joint junction.These cases were noted from different batches and different patients.There was no patient injury.
 
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the peritoneal dialysis catheter was disconnected at the titanium joint junction.It was also stated that the device had a leak at the titanium connector.The doctor and nurse indicated that the issue was caused by the peritoneal dialysis catheter pipe wall becoming thin and brittle.It was also stated that they opened the titanium joint and removed the disconnected part or cut the leaking part to resolve the issue.The rest of the catheter was reconnected inside the titanium joint.The catheter has been in place for 6-12 months.The connector was tightened by hands and pliers.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the device was received in nine (9) pieces in eight (8) sample bags.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the cut-up tubing may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7669485
Report Number3009211636-2018-00231
Device Sequence Number16496276
Product Code FJS
UDI-Device Identifier10884521004375
UDI-Public10884521004375
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888412007
Device Catalogue Number8888412007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer07/11/2018
08/28/2018
08/08/2018
08/08/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date08/06/2018
09/17/2018
10/03/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR